Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 114, NWS Milwaukee, WI

August 12, 20255 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 12, 2025, 5:53 AM CDT for 5 counties in Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 2025, 5:53 AM CDT (10:53 UTC)
Expired
Aug 12, 2025, 6:34 AM CDT
In force
41 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dodge County, WI, Milwaukee County, WI, Ozaukee County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 41 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:07 AM CDT, 1 hour 46 minutes earlier. Its key messages:

  • Flood Warnings remain in effect along portions of several metro Milwaukee rivers and adjacent tributaries. Stay away from flood waters and continue to heed any remaining road closures in these areas.
  • A dying MCS is expected to bring chances (50-75%) for rain/thunderstorms this morning over much of southern WI. Heavy downpours will be possible, but storms will be progressive.
  • Chances (~30-50%) for additional scattered storms Tuesday afternoon and evening, particularly over the northwest half of the area. A few storms could produce small hail and gusty winds. A marginal risk (1 out of 5) for severe weather exists over east central and central WI.
  • Slightly more comfortable conditions behind a cold front on Wednesday, with humidity quickly returning by the end of the week.
Area forecast discussion, Aug 12, 4:07 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
407 AM CDT Tue Aug 12 2025

.KEY MESSAGES...

- Flood Warnings remain in effect along portions of several
  metro Milwaukee rivers and adjacent tributaries. Stay away
  from flood waters and continue to heed any remaining road
  closures in these areas.

- A dying MCS is expected to bring chances (50-75%) for
  rain/thunderstorms this morning over much of southern WI.
  Heavy downpours will be possible, but storms will be
  progressive.

- Chances (~30-50%) for additional scattered storms Tuesday
  afternoon and evening, particularly over the northwest half of
  the area. A few storms could produce small hail and gusty
  winds. A marginal risk (1 out of 5) for severe weather exists
  over east central and central WI.

- Slightly more comfortable conditions behind a cold front on
  Wednesday, with humidity quickly returning by the end of the
  week.

&&

.SHORT TERM...
Issued 318 AM CDT Tue Aug 12 2025

Today through Tonight:

Theta-e advection and weak 925mb WAA have allowed for
stratiform showers to blossom over the western half of the CWA
this morning. This area of rain is preceding the arrival of a
weak MCS that is currently approaching from Iowa. SPC MesoA
depicts PWATS of 1.7 to 2 inches coincident with the MCS,
meaning heavy downpours will be likely as the MCS moves through.
Luckily MRMS precipitation rates show the heaviest rain
coincident within the thin core of convection at the leading
edge of the MCS and MRMS QPE depicts only 0.25 to 0.75 inches
of rain over northwest Iowa. The MCS will likely remain
progressive traveling from 35 to 45 mph to the northeast and
may weaken a bit, so similar or lower QPE will likely occur over
southern WI as it moves through.

In addition to the rain threat, there could be gusty winds with
the MCS in southwest Wisconsin. 40 to 50 mph winds may occur
there before the MCS weakens as it continues northeastward into
central and eastern WI.

The MCS should move out mid morning leading to a bit of a lull
in rain activity, before a cold front approaches during the late
afternoon and into the this evening. Lingering cloud cover will
likely limit higher instability but a good 1500 J/kg SBCAPE
should build ahead of the front. Scattered shower and storm
development is expected along the front, but skinny CAPE
profiles and overall weak lapse rates aloft will limit high end
severe weather concerns. CAMs do depict DCAPE between 600 to 900
J/kg, so some gusty winds aren't out of the question.
Thunderstorm activity along the front is then expected to
dissipate gradually after sunset.

CMiller

&&

.LONG TERM...
Issued 308 AM CDT Tue Aug 12 2025

Wednesday through Sunday:

High pressure and slightly drier air will return Wednesday and
give us quiet weather through at least Friday. Highs will be
around 80 Wed and Thu, with dewpoints in the lower 60s.

Friday afternoon, the heat and humidity are expected to surge back
into southern WI as the Western/Southern Plains ridge leans into
the center of the country. This would linger through Saturday
night, with heat indices in the 90s and perhaps 100 Saturday.

It looks like we may get into a ridge rider pattern over the
weekend and possibly into next week. With the tip of the ridge
over IA/IL and southern WI and the low level jet pointing into
northern Iowa, we could see repeated rounds of thunderstorm
complexes. The ECMWF has the precip a little farther north than
the GFS at this time.

Cronce

&&

.AVIATION...
Issued 317 AM CDT Tue Aug 12 2025

Showers and thunderstorms will move through all of southern
Wisconsin from now through dawn. IFR and MVFR ceilings are
expected to move in with the storms as well as vis restrictions.
These storms are expected to move through from southwest to
northeast, exiting over Lake Michigan after dawn. Clouds will
likely linger following the storms, rising to low VFR. A cold
front is then expected to move through this afternoon and
evening, bringing scattered chances for more storms along it.
Following the front ceilings should rise to high VFR.

Winds will remain southwesterly and light to moderate until the
front comes through tonight. Winds will come around to
northwesterly behind the front.

CMiller

&&

.MARINE...
Issued 310 AM CDT Tue Aug 12 2025

Expect some patchy marine fog this morning especially along the
WI shorline of Lake Michigan. Then, south southwest to
southwest winds will continue today ahead of a cold front
associated with low pressure near James Bay. A morning round of
thunderstorms will be possible over the southern half of the
lake before noon. Winds will be gusty over the northern half of
the lake this afternoon, where gusts to 25 knots will be
prevalent. Another round of thunderstorms may then occur over
the northern half of the lake this afternoon. Winds then ease
and become northwesterly behind the front tonight.

Winds the remain light on Wednesday, and come around to
northeasterly by Wednesday night.

CMiller

&&

.HYDROLOGY...
Issued 404 AM CDT Mon Aug 11 2025

Flood warnings remain in effect along portions of several metro
Milwaukee rivers & their adjacent tributaries in the wake of
this past weekend's flooding in southeastern Wisconsin. The Fox
River in Waukesha crested at 8.58 ft Tuesday evening, which is
shy of the record of 8.85 ft. The Milwaukee River at Cedarburg
has also crested and is slowly lowering. The Menominee River at
Menominee Falls and the Cedar Creek at Cedarburg continue to
slowly rise, but should crest sometime today, with the Fox
River at New Munster reaching minor flood stage later this
week. The ponding of water in areas immediately near each river
segment will be possible until each can fall below flood stage
later this week. Continue to heed any road closures in all
impacted areas until river stages recede further & Flood
Warnings are allowed to expire. Impacts of any morning rainfall
at each station will be closely monitored, with updates to
existing Flood Warnings being sent if necessary.

Quigley/CMiller

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 12, 2:56 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
256 AM CDT Tue Aug 12 2025

WIZ046-047-051-052-056>060-062>072-130800-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
256 AM CDT Tue Aug 12 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

A round of thunderstorms is expected this morning. Heavy downpours
will be possible.

A broken line of showers and storms are then expected along a cold
front late this afternoon into the evening.

Many rivers around the Milwaukee Metro will remain in flood stage
through today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Rivers around the Milwaukee Metro are expected to remain in flood
stage through Wednesday.

Heat and humidity briefly returns Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

LMZ643>646-130800-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
256 AM CDT Tue Aug 12 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

Patchy fog is possible this morning.

There will be chances for thunderstorms early this morning and
then again this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-130800-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
256 AM CDT Tue Aug 12 2025

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Today and Tonight

Thunderstorms over the southern half of the lake this morning,
then primarily over the northern two thirds this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

www.weather.gov/mkx

In the hours before

Special weather statement, Aug 12, 3:45 AM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
345 AM CDT Tue Aug 12 2025

WIZ062-063-067>069-120945-
Green WI-Lafayette WI-Rock WI-Iowa WI-Dane WI-
345 AM CDT Tue Aug 12 2025

...STRONG THUNDERSTORMS WILL IMPACT LAFAYETTE...GREEN...IOWA...
WESTERN ROCK AND SOUTHWESTERN DANE COUNTIES THROUGH 445 AM CDT...

At 344 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sherrill to near Lena to Dixon. Movement
was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Janesville, Beloit, Fitchburg, Monroe, Verona, Oregon, Mount Horeb,
Evansville, Dodgeville, Brodhead, Mineral Point, Darlington,
Belleville, New Glarus, Orfordville, Brooklyn, Shullsburg,
Monticello, Albany, and Belmont.

This includes the following highways...
 U.S. Highway 18 between mile markers 49 and 80.
 U.S. Highway 151 between mile markers 23 and 47.
 Interstate 39/90 between mile markers 180 and 186.
 Interstate 43 between mile markers 0 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4320 9043 4321 9029 4316 9018 4316 9010
      4287 8913 4250 8892 4251 9042
TIME...MOT...LOC 0844Z 222DEG 40KT 4265 9073 4236 8978 4187 8948

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CMILLER

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 3:45 AM CDTSpecial Weather StatementMKXGreen, Iowa, Lafayette, Rock60 min
Aug 12, 6:02 AM CDTSpecial Marine WarningMKX58 min
Aug 12, 6:31 AM CDTAreal Flood AdvisoryMKXWaukesha119 min
Aug 12, 10:26 AM CDTRiver Flood WarningMKXMilwaukee11 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.